MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-150-150
Medical Device Problem Codes Fracture (1260); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to implant an everflex entrust self expanding stent with a 7fr sheath to treat a severely calcified lesion in the right proximal common iliac to sfa with a chronic total occlusion (cto-100%).The vessel diameter and lesion length was 5mmand 120mm respectively.The vessel was severely tortuous.There was no damage noted to packaging.No issues noted when removing the device from the hoop/tray.Device was prepped per ifu with no issues identified.There was deployment issue, with the stent partially deployed.Resistance was encountered during delivery to lesion with force applied.The device did not pass through a previously deployed stent.There was no damage to the deployment mechanisms or device handle prior to deployment issue.The thumbscrew/lock-pin was checked for securement prior to procedure.The lesion was pre dilated using a 5.0 balloon.It was reported that stent was advanced partially through a distal sfa and popliteal lesion.Stent partially deployed approximately 20mm of the stent.The stent was dr agged through the sheath and retrieved.After stent retrieval, it was discovered that part of the stent (the part that had been deployed), had separated and was left in the contra lateral side somewhere between the skin and tissue.Patient was stable but was later transferred to the hospital due to groin bleed.Ct was done and patient groin stopped bleeding at hospital there was no other adverse event.Another stent over 035 wire was used to complete the procedure.There was no patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9070537
Report Number2183870-2019-00453
Device Sequence Number14085718
Product Code NIP
UDI-Device Identifier00821684051634
UDI-Public00821684051634
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Catalogue NumberEVD35-06-150-150
Device Lot NumberA854140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;